Texas, 2008Lightning Strike and Strong Wind in Texas, January 8, 2008
January 8, 2008 · NWS FWD · 2 events in 2 counties and zones
There were a couple reports of damage as a cold front moved through the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $201,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were a couple reports of damage as a cold front moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 8, 9:00 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 8, 9:00 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CST TUE JAN 8 2008
.UPDATE...
WILL ISSUE ANOTHER QUICK UPDATE TO ADJUST POPS/TEMPS/WINDS BASED ON
CURRENT TRENDS AND MOVEMENT OF CONVECTIVE LINE. THE THREAT OF A
SEVERE THUNDERSTORM OVER THE SOUTHEAST WILL CONTINUE FOR THE NEXT
COUPLE OF HOURS OR UNTIL THE SYSTEM EXITS NORTH TEXAS. 75
&&
.AVIATION...
504 AM CST
VFR THROUGH TAF PERIOD. DRY LINE MOVING ACROSS METROPLEX AS I WRITE
THIS. SHOWERS AND ISOLD THUNDERSTORMS WILL BE EAST OF METROPLEX TAF
SITES BEFORE 12Z. KACT WILL SEE RAIN THREAT THROUGH ABOUT 1230Z.
CIGS WILL IMPROVING QUICKLY AS THE DRIER AIR FILTERS IN AND WINDS
SHIFT WEST. WINDS WILL CONTINUE TO SHIFT TO NORTHWEST AS COLD FRONT
MOVES IN BEHIND DRY LINE.
DISCUSSION...
339 AM
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ON A PRE FRONTAL
TROUGH/DRY LINE THIS MORNING. WE EXPECT THE LINE TO EXPAND AND
INTENSIFY SOME AS IT MOVES EAST INTO MORE UNSTABLE AIR. THE
SEVERE POTENTIAL IS FAIRLY LOW BUT WILL HAVE TO KEEP A CLOSE EYE
ON THE LINE AS IT MOVES EAST OF INTERSTATE 35. SHOWERS AND
THUNDERSTORMS WILL MOVE EAST OF THE NORTH TEXAS BY EARLY AFTERNOON
AS DRY AIR FILTERS IN BEHIND A COLD FRONT. EXPECT A GUSTY
NORTHWEST WIND BEHIND THE FRONT IN THE 15 TO 25 MPH RANGE WITH SOME
HIGHER GUSTS. WIND SPEEDS SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA BUT MAY COME CLOSE WEST OF INTERSTATE 35. WILL ISSUE A
GRASS FIRE DANGER STATEMENT FOR LOCATIONS WEST OF INTERSTATE 35
DUE TO THE STRONG WIND AND RELATIVE HUMIDITIES BELOW 35 PERCENT
THIS AFTERNOON.
COOLER AND DRIER WEATHER IS ON TAP FOR THE REST OF THE WEEK WITH
THE PASSAGE OF ANOTHER COLD FRONT ON THURSDAY. TEMPERATURES WILL
STILL REMAIN ABOVE NORMAL WITH HIGH TEMPS IN THE 60S THROUGH
FRIDAY. A STRONGER COLD FRONT WILL MOVE THROUGH NORTH TEXAS
SATURDAY AND KNOCK TEMPERATURES BACK CLOSER TO SEASONAL NORMALS.
THERE MAY BE SOME LIGHT RAIN RAIN ASSOCIATED WITH THE SATURDAY COLD
FRONT AND ASSOCIATED UPPER LEVEL SYSTEM...BUT ANY PRECIP THAT
FALLS SHOULD BE LIGHT AND ALL LIQUID.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 69 38 62 46 65 / 30 5 0 5 10
WACO, TX 72 39 65 48 68 / 30 5 5 5 10
PARIS, TX 63 35 60 40 63 / 40 5 0 5 10
DENTON, TX 64 33 63 41 61 / 20 5 0 5 10
MCKINNEY, TX 67 34 62 41 64 / 30 5 0 5 10
DALLAS, TX 67 39 63 46 65 / 30 5 0 5 10
TERRELL, TX 69 38 62 45 66 / 30 5 5 5 10
CORSICANA, TX 70 40 64 45 68 / 40 5 5 5 10
TEMPLE, TX 71 38 64 45 72 / 30 5 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79
Hazardous weather outlook, Jan 8, 8:10 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
810 AM CST TUE JAN 8 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
810 AM CST TUE JAN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS MORNING SOUTHEAST OF
OF A PARIS...TO CORSICANA...TO KILLEEN LINE. GUSTY WINDS...CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS
FROM THESE STORMS.
THERE IS AN ELEVATED FIRE DANGER ALONG AND WEST OF I-35 THROUGH
SUNSET DUE TO DECREASING RELATIVE HUMIDITIES AND GUSTY
NORTHWESTERLY WINDS BEHIND A COLD FRONT.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE EASTERN HALF OF NORTH
TEXAS TUESDAY MORNING...BEFORE A COLD FRONT PUSHES THE THREAT EAST
OF THE AREA.
THERE WILL BE AN ELEVATED FIRE DANGER ACROSS THE WESTERN THIRD OF
NORTH TEXAS TUESDAY AFTERNOON WITH GUSTY NORTHWESTERLY WINDS AND
MINIMUM RELATIVE HUMIDITIES IN THE UPPER 20S TO MID 30S. THERE WILL
ALSO BE AN ELEVATED FIRE DANGER ON THURSDAY AS WE ONCE AGAIN SEE
GUSTY NORTHWESTERLY WINDS AND LOW RELATIVE HUMIDITIES BEHIND ANOTHER
COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING SHOULD ANY OF THE
THUNDERSTORMS BECOME STRONG.
58/92
In the hours before
Special weather statement, Jan 8, 4:11 AM CST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
411 AM CST TUE JAN 8 2008
TXZ133-081045-
JOHNSON TX-
411 AM CST TUE JAN 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN JOHNSON COUNTY
AT 411 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ALVARADO...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO AND VENUS.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3254 9709 3233 9710 3228 9738 3241 9730
TIME...MOT...LOC 1011Z 243DEG 30KT 3238 9726
Special weather statement, Jan 8, 4:33 AM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CST TUE JAN 8 2008
TXZ134-081100-
ELLIS TX-
433 AM CST TUE JAN 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ELLIS COUNTY
AT 433 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF ALVARADO...MOVING NORTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FERRIS...GLENN HEIGHTS...
MAYPEARL...MIDLOTHIAN...OAK LEAF...OVILLA...PALMER...RED OAK AND
WAXAHACHIE.
HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3255 9709 3255 9653 3249 9649 3247 9650
3245 9647 3242 9645 3229 9708
TIME...MOT...LOC 1033Z 247DEG 27KT 3241 9706Special weather statement, Jan 8, 8:41 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
841 AM CST TUE JAN 8 2008
TXZ158-081515-
BELL TX-
841 AM CST TUE JAN 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BELL COUNTY
AT 841 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF TEMPLE...MOVING NORTHEAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LITTLE RIVER-ACADEMY AND
ROGERS.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3100 9743 3117 9720 3116 9718 3100 9708
3093 9720 3093 9721 3092 9722 3088 9729
TIME...MOT...LOC 1441Z 245DEG 24KT 3097 9732Special weather statement, Jan 8, 8:54 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 AM CST TUE JAN 8 2008
TXZ160-174-081530-
FALLS TX-MILAM TX-
854 AM CST TUE JAN 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FALLS COUNTY
NORTH CENTRAL MILAM COUNTY
AT 854 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TEMPLE...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROSEBUD.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3096 9715 3100 9708 3104 9709 3112 9717
3125 9687 3111 9682 3110 9683 3109 9681
3098 9677 3087 9702
TIME...MOT...LOC 1454Z 248DEG 25KT 3100 9721Special weather statement, Jan 8, 9:07 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 AM CST TUE JAN 8 2008
TXZ160-081530-
FALLS TX-
907 AM CST TUE JAN 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FALLS COUNTY
AT 907 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CAMERON...MOVING NORTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROSEBUD.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3109 9712 3124 9688 3112 9683 3107 9693
3104 9700 3102 9703 3101 9706 3101 9708
TIME...MOT...LOC 1507Z 245DEG 31KT 3103 9708Special weather statement, Jan 8, 9:32 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 AM CST TUE JAN 8 2008
TXZ175-081600-
ROBERTSON TX-
932 AM CST TUE JAN 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL ROBERTSON COUNTY
AT 932 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF MARLIN...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND.
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WIND GUSTS TO 50 MPH
AND PEA SIZE HAIL ARE LIKELY WITH THIS STORM.
LAT...LON 3105 9677 3107 9682 3110 9683 3112 9681
3123 9659 3125 9656 3112 9648 3103 9677
TIME...MOT...LOC 1532Z 248DEG 31KT 3109 9684Lightning, Anderson
- When
- January 8, 10:08 AM CST
- Where
- Anderson County, 2.98 mi E of Palestine Arpt
- Injuries
- 0 direct, 2 indirect
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 31.766, -95.680
Lightning struck a house on CR 420, causing heavy damage. Apparently the lightning struck a television antenna on the left side of the house and followed copper wiring inside the house. The house had recently been sold and was listed at $289,000. Two firefighters were treated for minor injuries.
Strong Wind, Lamar
- When
- January 8, 12:35 PM CST
- Where
- Lamar forecast zone
- Measured
- 31 kt (36 mph) measured gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Gusty winds behind a cold front ripped a sheet metal roof off of a cabinet shop on Main Street in Deport.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, January 8 to 11, 20082 deaths · 1 injured · $3.7 million · 12 events
- Tornadoes and Hail in Arkansas, January 8, 20081 death · 2 injured · $5.5 million · EF2 · 14 events
- Flash Flooding and Flooding in Illinois, January 8 to 11, 20081 death · 1 injured · $6.0 million · 14 events
- Flash Flooding and Flooding in Indiana, January 8 to 10, 20081 death · $3.4 million · 8 events
- Flooding in Indiana, January 8 to 23, 2008$13 million · 26 events
- Tornadoes and Hail in Mississippi, January 8, 20081 injured · $886,000 · EF1 · 33 events
- Tornadoes and Flash Flooding in Tennessee, January 8, 2008$300,000 · EF1 · 16 events
- Tornadoes and Hail in Arkansas, January 8, 2008$240,000 · EF1 · 10 events
- Tornado and Flood in Missouri, January 8, 2008$255,000 · EF1 · 3 events
- High Wind and Strong Wind in Kentucky, January 8 to 9, 2008$177,000 · 52 kt wind · 27 events
- Flash Flooding in Indiana, January 8 to 9, 2008$130,000 · 17 events
- Damaging Winds in Ohio, January 8 to 9, 2008$67,000 · 50 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75376, 75375.